MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE IN BASIN SET KIT

MEDLINE INDUSTRIES INC.; GAUZE IN BASIN SET KIT
Catalog Number DYNJ38849D
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was originally reported to the manufacturer on (b)(6) 2019 that the gauze component was identified to be shredding and that the reporting facility was concerned that gauze material may lint into a surgical site.On (b)(6) 2019, the manufacturer received a medwatch (mw5083299) indicating that during an unidentified procedure, gauze material was actually found to have linted into the surgical site.It was not identified how the gauze component was being used at the time of the incident.Reportedly, the gauze material was removed from the surgical site with forceps.The patient was under general anesthesia at the time of the incident.The patient did not require additional anesthesia to complete the unidentified procedure.There was no impact or adverse effect to the patient, the patient's stability, or to the unidentified procedure in relation to the reported incident.The sample involved in the reported incident was returned to the manufacturer for evaluation.The gauze was balled up and appeared to have been opened all the way.Gauze that is opened past the second fold will have its edges exposed and is more susceptible to fraying.User error was identified to have caused and/or contributed to the reported product issue.Due to the need for medical intervention to remove the gauze material from the surgical site, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available this report will be reopened and reevaluated.
 
Event or Problem Description
It was reported that during an unidentified procedure, gauze material was identified in the surgical site.

Common Device Name
GAUZE IN BASIN SET KIT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8341323
Report Number1423395-2019-00002
Device Sequence Number2284419
Product Code LRO
UDI-Device Identifier10889942966998
UDI-Public10889942966998
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ38849D
Device Lot Number18JBI801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight96